top of page

Remote learning support

Public·12 members

How Many Boxes Of Sudafed Can I Buy !LINK!


Yes, Sudafed PE is different from Sudafed. Sudafed contains the active ingredient Pseudoephedrine, while the active ingredient in Sudafed PE is Phenylephrine. In response to the issue of misuse of pseudoephedrine-containing products, many companies are voluntarily re-formulating their products to exclude phenylpropanolamine, ephedrine, and pseudoephedrine.




how many boxes of sudafed can i buy



In response to the misuse of methamphetamine, many state governments have issued regulations controlling the sale of these products. This should not effect the restrictions already placed in your state.


Yes, with this new law there will be limits on the number of tablets of ephedrine, pseudoephedrine, or phenylpropanolamine that can be purchased in a 30-day period. As there are many different dosages and formulations of these products, you should ask your pharmacist how much you will be allowed to purchase over a 30-day period for specific product you use.


If you have a runny nose and run to the store to purchase a decongestant, don't be too surprised if a detective shows up at your door shortly thereafter. Ever since a federal law went into effect that regulates pseudoephedrine, tracking systems have begun to pop up in local pharmacies, reports the Associated PressSince the law went into effect in 2006, pseudoephedrine, a key ingredient in the manufacture of methamphetamine, has migrated behind the counter at pharmacies. Customers must show photo ID to buy the decongestant, and the legal limit for purchases is 9 grams per month - roughly the equivalent of two 15-dose boxes of 24-hour Claritin D, or three 10-dose boxes of Aleve Cold & Sinus, or six 24-dose boxes of Sudafed.


Pseudoephedrine is an active ingredient in many medicines that relieve nasal congestion caused by colds, allergies and hay fever, MedlinePlus, an online health information resource run by the National Library of Medicine, says. Products that contain pseudoephedrine include any Sudafed product not branded as PE, along with other medicines such as Claritin-D, Aleve-D Sinus and Cold and Mucinex D.


According to the law, customers are restricted to purchasing no more than 3.6 grams of products containing pseudoephedrine per day, and no more than nine grams over a 30-day period. A person could buy one box of Sudafed Sinus 12 Hour Pressure + Pain to reach the daily limit, or could buy two 48-count boxes and one 24-count box of Sudafed Sinus Congestion to purchase exactly 3.6 grams of Sudafed.


When allergies run amuck or cold and flu season begins, many patients run to the pharmacy and reach for some easy over-the-counter relief. There are many options when it comes to the nasal decongestant medications but there is one treatment many swear by, Sudafed, also known as pseudoephedrine.


In February, CVS set new pseudoephedrine purchase limits that are more restrictive than those under West Virginia law. CVS customers can buy no more than 3.6 grams of the cold medication each month, and no more than 24 grams, or about 10 boxes, per year.


On Saturday, March 2, Burroughs Wellcome Companyrecalled all boxes of SUDAFED R 12-Hour in the United Statesand notified the public of the potential cyanidecontamination of those capsules.Reported by: J Howard, MD, Pierce County Medical Examiner'sOffice, Tacoma; TH Pouw, MD, Olympia; J Arnold, ThurstonCounty Coroner's Office, Olympia; B Logan, Washington StateToxicology Laboratory, Seattle; JM Kobayashi, MD, StateEpidemiologist, Washington Dept of Health. J Davis, RegionX, Food and Drug Administration. Surveillance and ProgramsBr, Div of Environmental Hazards and Health Effects, Centerfor Environmental Health and Injury Control, CDC.


Before the poisonings in Washington, nine deaths wereknown to have resulted from deliberate tampering withover-the-counter medications; all involved cyanide. In 1982,seven persons died in metropolitan Chicago after ingestingacetaminophen capsules that contained cyanide (6). In 1986,two persons died in Seattle after ingestingcyanide-containing analgesic capsules (7). As a consequenceof these incidents, many over-the-counter medications wererepackaged to make them "tamper-resistant."


In the three poisonings reported here, all victimsingested SUDAFED R 12-Hour capsules, which are packaged withfour tamper-resistant features: 1) a two-part plasticcapsule that is sealed with a band; 2) encasement of thecapsules in a blister pack consisting of a clear plasticfilm with a foil backing, which must be broken to use thecapsule; 3) enclosure of the blister pack in a box sealedwith a safety tab, which must be broken to open the box; and4) identification of both the box and blister pack with codenumbers, which should be the same. In three of the fourpackages in which cyanide has been found, the physicaltamper-resistant features had been compromised; in all four,the code numbers on the box and blister pack did not match.The numbers on the blister packs, however, were the same,suggesting that someone had obtained a group of boxes fromthe same lot, removed the blister packs, substituted"look-alike" capsules containing cyanide in some of thecompartments, and placed these altered blister packs indifferent boxes.


Methamphetamine production is also an environmental concern; it involves many easily obtained chemicals that are hazardous, such as acetone, anhydrous ammonia (fertilizer), ether, red phosphorus, and lithium. Toxicity from these chemicals can remain in the environment around a methamphetamine production lab long after the lab has been shut down, causing a wide range of damaging effects to health. Because of these dangers, the U.S. Environmental Protection Agency has provided guidance on cleanup and remediation of methamphetamine labs.


How many customers have been processed using this database? This database is required in 32 states by law, and known as the National Precursor Log Exchange (NPLEx). In addition, most of the top 15 pharmacy chains utilize the MethCheck service, and thereby contribute their data to NPLEx. This helps prevent potential violations by individuals traveling from store to store, and state to state. NPLEx and MethCheck have existed for eight years, and process over 100,000 transactions per day. Millions of customers have been "processed" by the service.


How many customers have been denied? A tiny percentage of customers are denied, for reasons that vary from state-to-state. Some states have an age limit, smaller quantity limits, and/or block certain convicted offenders. Innocent customers may be blocked because they do not realize the quantity limits under law, or how much they may have purchased in the past.


US Pharm. 2008;33(5):90.Recent changes in federal law regarding the stocking of pseudoephedrine products may present unforeseen communication errors between prescribers and pharmacies. Health care practitioners must remember to educate consumers who may be suffering from a case of "separation anxiety," as illustrated by the following cases reported to the Institute for Safe Medication Practices (ISMP).A patient went to her local pharmacy and selected what she thought was Sudafed from the shelf. She took two tablets of the medication, which was consistent with her usual dose. Later, she realized the active ingredient was phenylephrine, not pseudoephedrine, and that the dose she should have taken was one tablet (10 mg) instead of two. The patient had accidentally purchased Sudafed PE, not recognizing that the active ingredient differed from Sudafed.A family bought Sudafed PE and took two tablets twice a day for three or four days, thinking that the active ingredient was pseudoephedrine. Afterwards, family members started having headaches and became nauseous. About a week later, one of the family members decided to pick up another box of Sudafed. The patient noticed that after the name Sudafed it said "PE," so he turned the box over to try to figure out the difference.The difference is that "Sudafed PE" is not pseudoephedrine at all--it's phenylephrine. The new drug is packaged in the same color and design as the old Sudafed box. The foil bubble packages are the same as well, with two tablets per perforated section. "Sudafed" tablets are 30 mg each and taken two at a time. "Sudafed PE" tablets are 10 mg each and the adult dose is one tablet. Both are the same color red.While the Sudafed PE box includes labels on the face of the package that state "New Formula" and "Does not contain Pseudoephedrine," these labels may be missed by consumers since they are smaller than the prominently displayed brand name and "Nasal Decongestant" on the front of both packages (see photo). The brand names of the two products themselves differ only in the addition of the "PE" suffix, which could be interpreted to mean either pseudoephedrine or phenylephrine.Compounding this issue, the layout and red coloring of both products' packaging are similar, as are the small red tablets contained within the foil blister packs. Collectively, the similarities in the names (both brand and active ingredients), packaging, and product appearance may lead to confirmation bias when consumers who expect to purchase the Sudafed product they are familiar with are presented with only the Sudafed PE formulation. Given the differences in dosage recommendations between the two products (www.sudafed.com/formula.html), patients who fail to recognize this could be at risk for anxiety, irritability, increased blood pressure, or tachycardia from exceeding the recommended maximum daily dosage of phenylephrine, which is 60 mg or six tablets.Safe Practice RecommendationsSince many consumers may not go to the pharmacy counter, take steps at your practice site to help prevent errors and harm with phenylephrine products. In some pharmacies, signs direct consumers who wish to purchase pseudoephedrine products to go behind the counter. While these signs may be effective for those knowingly seeking this active ingredient, it does little for the consumer who wants to purchase "Sudafed" but sees "Sudafed PE" on the shelf and mistakenly assumes the products to be the same. Supplementing these signs with consumer alerts to highlight the product changes may help to prevent some of this mistaken identification and bring more recognition to the change in product formulation. For example, consider using brand names along with the active ingredients (e.g., phenylephrine, found in Sudafed PE). Encourage patients to ask their pharmacist about the use of any OTC products, especially whenever they have any doubts.To comment on this article, contact rdavidson@jobson.com. 041b061a72


About

Welcome to the group! You can connect with other members, ge...
bottom of page